# SDR TR7A090918001

- Difficulty date: September 18, 2009
- Submitted: October 1, 2009
- Operation: Air carrier
- Aircraft: N297D
- Make and model: Cessna 421C
- Aircraft serial: 421C0826
- Aircraft time: 6,727 hours, 4,485 cycles
- Engine: Cont GTSIO520*
- Engine time: 1,140 hours, 760 cycles
- Propeller: Mcauly 3FF32C501
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 653951A10
- Part serial: H029802R
- Condition: Cracked
- Location: Engine
- Part time: 4,284 hours, 2,856 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

1.5" CRACK ON TOP INBD SECTION OF CRANKCASE BETWEEN NR 3 AND NR 5 CYLINDERS.  CRACK IS IN "NON-CRITICAL" AREA AND LESS THAN THE MAXIMUM ALLOWABLE LIMIT AS SPECIFIED BY SB 90-17.  OWNER HAD ENG REMOVED AND HAD THE CRACK REPAIRED TO PERFORM TBO 460 HOURS BEFORE DUE.
